Mum depression and Daratumumab

This topic contains 2 replies, has 2 voices, and was last updated by  pin45 1 year, 4 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #141291

    pin45
    Participant

    Hello all, My mum is currently receiving DVD chemo (Daratumuab) after a relapse where a large Plaque was found on her spine. She had radiotherapy and high dose chemo in hospital for two weeks. She is now home in a brace living down stairs in a hospital bed and very depressed. Her mood does seem to fluctuate wildly and she does experience anxiety even when well but this is pretty bad. Is Daratumumab known for this? It seems worse than when she was on her Velcade first round of Chemo. She had two years remission from the first round.

    I think her quality of life sucks and It’s hard for her to see that it will be any better. They are talking about a hip replacement down the line because one of her hips has a large lesion on it. I speak with her nearly every day and It does feel that she wants me to make it better but I can’t. She is only in to the second cycle of an 8 cycle treatment. She can’t taste her food and will go for periods where she doesn’t want to eat or drink. She’s lost faith in her GP and her key worker. I guess I am seeking stories about your mental health on Chemo so I can encourage her to seek help.

    Thanks!

    #141293

    paulpix
    Participant

    Hi Pin45

    I can’t speak for your Mum or that particular drug but I can say that I was in a brace for a year and there were times I found that very hard.

    I have now been out of the brace for 3 years and am not on any drugs anymore but every now and again I get incredibly anxious and down and there is no obvious reason for it, however, prior to lockdown I was doing much much better and the “up” periods far exceeded the times when I just felt really low and anxious, since lockdown it’s been a completely different story, the loss of “freedoms” that all hark back to the cancer just remind you of the initial feeling of despair you had when you were diagnosed and just when you thought you were over all that it all comes back again.

    Without knowing your Mum’s story all I can say is that for me I felt exactly the same when I was in the brace but when it was taken off my quality of life is so good that you wouldn’t even know I had a broken back, everybody is different but it is worthwhile for her to know that other people have been in a similar situation with amazing outcomes and if she can just hold on it will get better for her.

    It is extremely hard at the moment with COVID-19 but if she can find a way to keep herself occupied and busy it will help her to stop thinking about the situation so much, she should discuss the loss of taste with her team as they may be able to help with that (no idea how though sorry, and I feel her pain as I have been there as well).

    Fingers crossed in a couple of weeks she may be able to either get out a bit or have some people round to alleviate the boredom and for her to feel a bit more “normal”.

    I wish her all the very best and do please keep us updated

    Big virtual hugs for both of you as that may be the best I can offer

    Paul

    #141294

    pin45
    Participant

    Dear Paul, thank you so much for your warm response. It’s is so sad because there are days where she is just so low and stuck and I simply don’t know how to help her as I don’t live nearby. One thing she loves is to walk, she would walk every day on the local common during remission. It was such a shock to her to relapse and the plaque was close to pressing on spinal nerves and causing paralysis. I think to lose her independence has hit her very hard.

    Your experience outlined here will help her and I thank you for sharing. I worry about her constantly, I don’t sleep for worry. It’s going to be a long slog but hopefully with support from me and her friends she will get there. I think the steroids also cause her a great deal of distress too so she is going to ask about reducing those slightly in case that might help.

    Thank you again.

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.